Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 191, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 9, 2014, 7:00 PM CDT for Dickson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2014, 7:00 PM CDT (00:00 UTC)
- Expired
- Oct 9, 2014, 7:32 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Dickson County, TN
The radar
The Ft Campbell radar (KHPX), 65 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
876
WUUS54 KOHX 100000
SVROHX
TNC043-100045-
/O.NEW.KOHX.SV.W.0191.141010T0000Z-141010T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
700 PM CDT THU OCT 9 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DICKSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 745 PM CDT
* AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
STORM WAS NEAR DICKSON...MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
DICKSON...BURNS...WHITE BLUFF AND CHARLOTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3625 8717 3621 8719 3618 8715 3616 8717
3607 8717 3600 8720 3604 8755 3613 8755
3617 8757 3621 8754
TIME...MOT...LOC 0000Z 269DEG 17KT 3611 8748
$$
SHAMBURGER2 follow-up statements
654
WWUS54 KOHX 100020
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
720 PM CDT THU OCT 9 2014
TNC043-100045-
/O.CON.KOHX.SV.W.0191.000000T0000Z-141010T0045Z/
DICKSON TN-
720 PM CDT THU OCT 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL DICKSON COUNTY...
AT 717 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR DICKSON...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
BURNS...WHITE BLUFF AND CHARLOTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3621 8719 3618 8715 3616 8717 3607 8717
3600 8720 3604 8746 3622 8746 3625 8720
3624 8719 3625 8717
TIME...MOT...LOC 0020Z 269DEG 17KT 3611 8736
$$
SHAMBURGER887
WWUS54 KOHX 100032
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
732 PM CDT THU OCT 9 2014
TNC043-100042-
/O.CAN.KOHX.SV.W.0191.000000T0000Z-141010T0045Z/
DICKSON TN-
732 PM CDT THU OCT 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DICKSON COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO
LONGER APPEARED CAPABLE OF PRODUCING SEVERE WEATHER. HOWEVER...SMALL
HAIL REMAINS POSSIBLE WITH THIS STORM.
LAT...LON 3621 8719 3618 8715 3616 8717 3607 8717
3600 8720 3604 8746 3622 8746 3625 8720
3624 8719 3625 8717
TIME...MOT...LOC 0032Z 269DEG 17KT 3611 8729
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 6:47 PM CDT, 13 minutes earlier.
Area forecast discussion, Oct 9, 6:47 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 647 PM CDT THU OCT 9 2014 .UPDATE... 00Z TAF DISCUSSION. && .AVIATION... DIFFICULT TAFS THIS PERIOD DUE TO MULTIPLE ROUNDS OF -SHRA/-TSRA EXPECTED AND RELIED HEAVILY ON HRRR MODEL FOR TIMING. MCS CURRENTLY OVER MO TO MOVE INTO MID STATE LATE THIS EVENING BUT WEAKEN...WITH CURRENT SPEED HAVING -TSRA REACH CKV AROUND 0330Z...BNA AROUND 05Z...AND CSV BY 09Z. BRIEF LULL IN ACTIVITY EXPECTED OVERNIGHT BEFORE ADDITIONAL -TSRA ARRIVES FRIDAY MORNING WITH COLD FRONT. VFR CONDITIONS WILL DETERIORATE TO IFR BY FRI MORNING AT ALL AIRPORTS...WITH LIGHT SOUTH WINDS THROUGH THE TAF PERIOD BUT VARIABLE AND GUSTY NEAR -TSRA. SHAMBURGER && .PREV DISCUSSION... /ISSUED 434 PM CDT THU OCT 9 2014/ DISCUSSION... TONIGHT AND FRIDAY...THE BOUNDARY JUST TO THE NORTH OF MIDDLE TENNESSEE WILL BE THE FOCUS FOR STORMS OVERNIGHT TONIGHT AND FRIDAY. THERE IS QUITE A BIT OF UNCERTAINTY AS FAR AS THE TIMING FOR PRECIP TONIGHT AND HOW FAR SOUTH STORMS WILL SINK. LEANING TOWARD THE SOLUTION BEING PRESENTED BY NSSL'S 4KM WRF AS IT APPEARS TO BE INITIALIZING BETTER THAN THE HRRR TODAY...WHICH MEANS SOME SHOWERS AND STORMS COULD SNEAK IN BEFORE MIDNIGHT IN THE NORTHWESTERN COUNTIES...WITH THE NORTHERN HALF OF THE CWA LIKELY SEEING STORMS BETWEEN MIDNIGHT AND 7AM. MONDAY MORNING LOOKS SIMILAR TO THIS MORNING WITH MODELS INDICATING THE QUASI STATIONARY FRONTAL BOUNDARY SINKING SOUTH ACROSS MIDDLE TN AND A SURFACE LOW TRAVELLING ACROSS THE NORTHERN PORTION OF TN. STRONG STORMS WITH GUSTY WINDS AND MARGINALLY SEVERE HAIL WILL BE POSSIBLE THROUGHOUT THE DAY ON FRIDAY...WITH THE THREAT BEING THE HIGHEST NORTH OF I-40 BEFORE NOON AND SOUTH OF I-40 AFTER NOON. PWAT VALUES REMAIN SLIGHTLY ABOVE NORMAL...AROUND 1.8 INCHES FOR MOST OF THE AREA DURING THE SHORT TERM...THIS COUPLED WITH THE WEST TO EAST MOVEMENT OF STORMS POSSIBLY OVER THE SAME AREA OVER THE NEXT 3 DAYS COULD LEAD TO LOCALIZED FLOODING. SHOWERS AND STORMS WILL CONTINUE ON SATURDAY AND SUNDAY WITH THE THREAT FOR STRONG STORMS AND HEAVY RAINFALL CONTINUING. SOUTHERLY FLOW RETURNS ON SUNDAY AHEAD OF A STRENGTHENING UPPER LEVEL TROUGH. THE GFS INDICATES A SUBTLE NEGATIVE TILT TO THE TROUGH AFTER IT CROSSES THE MISSISSIPPI RIVER...WILL BE SOMETHING TO WATCH AS WE GET CLOSER TO MONDAY. THE MAIN THREAT FOR SEVERE WEATHER WILL BE MONDAY EVENING. 850MB WINDS INCREASE TO AROUND 65 KNOTS AS THE FRONT APPROACHES. SOUNDINGS INDICATE DECENT LOW LEVEL SHEAR AND BULK SHEAR...BUT LIMITED CAPE VALUES WITH THIS SYSTEM. PWATS WILL SURGE AGAIN AND BRING A CHANCE OF HEAVY RAINFALL MONDAY NIGHT...WPC QPF TOTALS ARE AROUND 6 INCHES FOR THE NORTHWESTERN PORTION OF MIDDLE TENNESSEE. WILL CONTINUE TO MONITOR CONDITIONS AS THEY UNFOLD FOR FLOODING POTENTIAL. CONDITIONS DRY OUT AFTER THE FRONTAL PASSAGE ON TUESDAY AND REMAIN QUIET THROUGH THE END OF THE WORK WEEK NEXT WEEK. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 55
Hazardous weather outlook, Oct 9, 3:58 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 358 PM CDT THU OCT 9 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-102100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 358 PM CDT THU OCT 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE FRIDAY. SMALL HAIL AND STRONG WIND GUSTS WILL BE THE MAIN THREATS ACROSS ALL OF MIDDLE TENNESSEE. SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY EVENING INTO THE EARLY MORNING HOURS ON TUESDAY ACROSS ALL OF MIDDLE TENNESSEE. THE MAIN THREATS WILL BE HAIL...DAMAGING WIND GUSTS AND HEAVY RAINFALL. CUMULATIVE RAINFALL TOTALS THROUGH THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK MAY CREATE SOME FLASH FLOODING ISSUES BY MONDAY EVENING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 27
In the hours before
Special weather statement, Oct 9, 6:52 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
652 PM CDT THU OCT 9 2014
TNZ024-025-100030-
DICKSON-HUMPHREYS-
652 PM CDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON AND EASTERN HUMPHREYS
COUNTIES...
AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MCEWEN...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE DICKSON...CHARLOTTE...BURNS AND
WHITE BLUFF.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3625 8717 3624 8717 3621 8719 3618 8715
3616 8717 3607 8717 3601 8720 3602 8762
3616 8763
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 12:36 AM CDT | Special Weather Statement | OHX | Dickson | 54 min |
| Oct 10, 1:02 AM CDT | Special Weather Statement | OHX | Dickson | 43 min |
| Oct 10, 1:49 AM CDT | Special Weather Statement | OHX | Davidson | 41 min |
| Oct 10, 5:25 AM CDT | Special Weather Statement | OHX | Macon | 35 min |
| Oct 10, 10:30 AM CDT | Special Weather Statement | OHX | Maury | 45 min |
| Oct 10, 12:49 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.